Abilify this!

I started a new medication lately, called Abilify.. It comes in a weird little pill, so small that it gets lost in my mouth, and I don’t even know when I’ve swallowed it.  I think it makes me a bit nauseous, and every day, sometime in between 4 and 6 pm, I feel … wrong. My head aches, mildly, and life makes me unhappy. It doesn’t last long, and is minor enough that I find it interesting rather than upsetting.

The hope is that Abilify will help me lose weight as well as support my mental health. I have doubts about the weight loss, but am willing to give it old the college try. Olanzapine has worked well on my brain but has not been so good for my physical health, and Abilify may be able to succeed where Olanzapine has failed.

But it’s my low intensity exercise class that I think is of most benefit to me physically and it comes a close second to my drugs where my mental health is concerned. I am able to get what for me is a workout, among people who are similarly disabled by pain, breathing problems, and/or weight-related issues   We’re all trying to do better, go farther and longer, and although we’ll never make the Olympics, our small gains  (or losses, as the case may be) are reason to celebrate.

If Abilify does what its name seems to imply, making me more able (to get around the gym, lose weight and keep out of hospital)  then it’s worth a little headache and unhappiness.  And if it lets me add a few more steps to my pedometer total, I’ll dedicate a poem to it.”Abilify me!”

.

 

Advertisements

4 thoughts on “Abilify this!

  1. hi Anna.. i think what you are taking to lose weight, has side effects.. do you realize what you are taking… and what in it… and how long have you be on this weight loss pill… there is no short cut to lose weight… and you cant be on these pills forever.. i tried.. and regained my weight back… i think if you changed the way you eat.. maybe have a nutrititinist to give you an idea of .. how to go about it… and when it comes to going to a gymn… what is your motivation… why are you doing so… only for weight loss… what a person does is a lifetime.. not just to lose weight.. it saved mylife… years ago…. and what motivates me… is i want strong bones, and i want to be strong, to do what i have to do…. and i am a diabetic.. and i have poor circulation… and if i dont exercise.. then i could get my foot amputated, go blind or worse, have a heart attack.. being disabled, and i dont want my kids to be a burden to me, and who is going to look after me… i am responsible.. and its not how much i way, but how i feel.. and Anna i came along way.. and no one was there… and suffered alone… but look at me today…… surprised myself… just do the best you can… and you will be surprised what you can do… and never say i cant… never …. say i cant…..

    • Dear Annette thanks for your concern! the abilify is actually a psychiatric drug that for some people has the side effect of weight loss. It will replace another psychiatric drug i’m on that encourages weight gain. SO it’s not to lose weight specifically but it could help. No I wouldn’t take diet pills… you are right about that!

      It’s good to hear you were able to lose weight and get more active! An inspiring story…

      A

  2. Hi Anna,

    Love how you are documenting this journey with Abilify. Thanks for sharing. And congrats on the exercise classes. Important to keep moving even though my preference is comfortable chairs or, at this moment, comfortable bed and pillows. Sigh. I’ll exercise tomorrow.

    • Hey thanks Mary Jane!

      I am with you- in a comfortable chair…

      Hope you have some luck with the exercise…I feel really lucky to have my exercise class… I think even when it’s done i’ll have to find a nother one to keep me moving

      take care
      Anna

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s